August  2022, 42(8): 4003-4011. doi: 10.3934/dcds.2022042

A shrinking target theorem for ergodic transformations of the unit interval

Ben Gurion University of the Negev, Departement of Mathematics, Be'er Sheva, 8410501, Israel

Received  May 2021 Revised  January 2022 Published  August 2022 Early access  April 2022

We show that for any ergodic Lebesgue measure preserving transformation
$ f: [0,1) \rightarrow [0,1) $
and any decreasing sequence
$ \{b_i\}_{i=1}^{\infty} $
of positive real numbers with divergent sum, the set
$ {\underset{n=1}{\overset{\infty}{\cap}} \, {\underset{i=n}{\overset{\infty}{\cup}}}\,} f^{-i}(B (R_{\alpha}^{i} x,b_i)) $
has full Lebesgue measure for almost every
$ x \in [0,1) $
and almost every
$ \alpha \in [0,1) $
. Here
$ B(x,r) $
is the ball of radius
$ r $
centered at
$ x \in [0,1) $
and
$ R_{\alpha}: [0,1) \rightarrow [0,1) $
is rotation by
$ \alpha \in [0,1) $
. As a corollary, we provide partial answer to a question asked by Chaika (Question
$ 3 $
, [2]) in the context of interval exchange transformations.
Citation: Shrey Sanadhya. A shrinking target theorem for ergodic transformations of the unit interval. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 4003-4011. doi: 10.3934/dcds.2022042
References:
[1]

J. S. Athreya, Logarithm laws and shrinking target properties, Proc. Indian Acad. Sci. Math. Sci., 119 (2009), 541-557.  doi: 10.1007/s12044-009-0044-x.

[2]

J. Chaika, Shrinking targets for IETs: Extending a theorem of Kurzweil, Geom. Funct. Anal., 21 (2011), 1020-1042.  doi: 10.1007/s00039-011-0130-y.

[3]

N. Chernov and D. Kleinbock, Dynamical Borel-Cantelli lemmas for Gibbs measures, Israel J. Math., 122 (2001), 1-27.  doi: 10.1007/BF02809888.

[4]

J. L. FernándezM. V. Melián and D. Pestana, Expanding maps, shrinking targets and hitting times, Nonlinearity, 25 (2012), 2443-2471.  doi: 10.1088/0951-7715/25/9/2443.

[5]

S. Galatolo, Hitting time and dimension in axiom A systems, generic interval exchanges and an application to Birkoff sums, J. Stat. Phys., 123 (2006), 111-124.  doi: 10.1007/s10955-006-9041-y.

[6]

S. Galatolo and D. H. Kim, The dynamical Borel-Cantelli lemma and the waiting time problems, Indag. Math. (N.S.), 18 (2007), 421-434.  doi: 10.1016/S0019-3577(07)80031-0.

[7]

M. Keane, Interval exchange transformations, Math. Z., 141 (1975), 25-31.  doi: 10.1007/BF01236981.

[8]

S. KerckhoffH. Masur and J. Smillie, Ergodicity of billiard flows and quadratic differentials, Ann. of Math., 124 (1986), 293-311.  doi: 10.2307/1971280.

[9]

D. H. Kim, The shrinking target property of irrational rotations, Nonlinearity, 20 (2007), 1637-1643.  doi: 10.1088/0951-7715/20/7/006.

[10]

J. Kurzweil, On the metric theory of inhomogeneous diophantine approximations, Studia Math., 15 (1955), 84-112.  doi: 10.4064/sm-15-1-84-112.

[11]

L. Marchese, The Khinchin theorem for interval-exchange transformations, J. Mod. Dyn., 5 (2011), 123-183.  doi: 10.3934/jmd.2011.5.123.

[12]

F. Maucourant, Dynamical Borel-Cantelli lemma for hyperbolic spaces, Israel J. Math., 152 (2006), 143-155.  doi: 10.1007/BF02771980.

[13]

A. Quas, Ergodicity and mixing properties, Mathematics of Complexity and Dynamical Systems, 1-3 (2012), 225-240.  doi: 10.1007/978-1-4614-1806-1_15.

show all references

References:
[1]

J. S. Athreya, Logarithm laws and shrinking target properties, Proc. Indian Acad. Sci. Math. Sci., 119 (2009), 541-557.  doi: 10.1007/s12044-009-0044-x.

[2]

J. Chaika, Shrinking targets for IETs: Extending a theorem of Kurzweil, Geom. Funct. Anal., 21 (2011), 1020-1042.  doi: 10.1007/s00039-011-0130-y.

[3]

N. Chernov and D. Kleinbock, Dynamical Borel-Cantelli lemmas for Gibbs measures, Israel J. Math., 122 (2001), 1-27.  doi: 10.1007/BF02809888.

[4]

J. L. FernándezM. V. Melián and D. Pestana, Expanding maps, shrinking targets and hitting times, Nonlinearity, 25 (2012), 2443-2471.  doi: 10.1088/0951-7715/25/9/2443.

[5]

S. Galatolo, Hitting time and dimension in axiom A systems, generic interval exchanges and an application to Birkoff sums, J. Stat. Phys., 123 (2006), 111-124.  doi: 10.1007/s10955-006-9041-y.

[6]

S. Galatolo and D. H. Kim, The dynamical Borel-Cantelli lemma and the waiting time problems, Indag. Math. (N.S.), 18 (2007), 421-434.  doi: 10.1016/S0019-3577(07)80031-0.

[7]

M. Keane, Interval exchange transformations, Math. Z., 141 (1975), 25-31.  doi: 10.1007/BF01236981.

[8]

S. KerckhoffH. Masur and J. Smillie, Ergodicity of billiard flows and quadratic differentials, Ann. of Math., 124 (1986), 293-311.  doi: 10.2307/1971280.

[9]

D. H. Kim, The shrinking target property of irrational rotations, Nonlinearity, 20 (2007), 1637-1643.  doi: 10.1088/0951-7715/20/7/006.

[10]

J. Kurzweil, On the metric theory of inhomogeneous diophantine approximations, Studia Math., 15 (1955), 84-112.  doi: 10.4064/sm-15-1-84-112.

[11]

L. Marchese, The Khinchin theorem for interval-exchange transformations, J. Mod. Dyn., 5 (2011), 123-183.  doi: 10.3934/jmd.2011.5.123.

[12]

F. Maucourant, Dynamical Borel-Cantelli lemma for hyperbolic spaces, Israel J. Math., 152 (2006), 143-155.  doi: 10.1007/BF02771980.

[13]

A. Quas, Ergodicity and mixing properties, Mathematics of Complexity and Dynamical Systems, 1-3 (2012), 225-240.  doi: 10.1007/978-1-4614-1806-1_15.

[1]

Ivan Dynnikov, Alexandra Skripchenko. Minimality of interval exchange transformations with restrictions. Journal of Modern Dynamics, 2017, 11: 219-248. doi: 10.3934/jmd.2017010

[2]

Luca Marchese. The Khinchin Theorem for interval-exchange transformations. Journal of Modern Dynamics, 2011, 5 (1) : 123-183. doi: 10.3934/jmd.2011.5.123

[3]

Jon Chaika. Hausdorff dimension for ergodic measures of interval exchange transformations. Journal of Modern Dynamics, 2008, 2 (3) : 457-464. doi: 10.3934/jmd.2008.2.457

[4]

Sébastien Ferenczi, Pascal Hubert. Rigidity of square-tiled interval exchange transformations. Journal of Modern Dynamics, 2019, 14: 153-177. doi: 10.3934/jmd.2019006

[5]

Jon Chaika, David Damanik, Helge Krüger. Schrödinger operators defined by interval-exchange transformations. Journal of Modern Dynamics, 2009, 3 (2) : 253-270. doi: 10.3934/jmd.2009.3.253

[6]

Jacek Brzykcy, Krzysztof Frączek. Disjointness of interval exchange transformations from systems of probabilistic origin. Discrete and Continuous Dynamical Systems, 2010, 27 (1) : 53-73. doi: 10.3934/dcds.2010.27.53

[7]

Corinna Ulcigrai. Weak mixing for logarithmic flows over interval exchange transformations. Journal of Modern Dynamics, 2009, 3 (1) : 35-49. doi: 10.3934/jmd.2009.3.35

[8]

Jon Chaika, Alex Eskin. Möbius disjointness for interval exchange transformations on three intervals. Journal of Modern Dynamics, 2019, 14: 55-86. doi: 10.3934/jmd.2019003

[9]

Jimmy Tseng. On circle rotations and the shrinking target properties. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 1111-1122. doi: 10.3934/dcds.2008.20.1111

[10]

Giovanni Forni. On the Brin Prize work of Artur Avila in Teichmüller dynamics and interval-exchange transformations. Journal of Modern Dynamics, 2012, 6 (2) : 139-182. doi: 10.3934/jmd.2012.6.139

[11]

Giovanni Forni, Carlos Matheus. Introduction to Teichmüller theory and its applications to dynamics of interval exchange transformations, flows on surfaces and billiards. Journal of Modern Dynamics, 2014, 8 (3&4) : 271-436. doi: 10.3934/jmd.2014.8.271

[12]

Jon Chaika, David Constantine. A quantitative shrinking target result on Sturmian sequences for rotations. Discrete and Continuous Dynamical Systems, 2018, 38 (10) : 5189-5204. doi: 10.3934/dcds.2018229

[13]

Dmitry Kleinbock, Xi Zhao. An application of lattice points counting to shrinking target problems. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 155-168. doi: 10.3934/dcds.2018007

[14]

Carlos Gutierrez, Simon Lloyd, Vladislav Medvedev, Benito Pires, Evgeny Zhuzhoma. Transitive circle exchange transformations with flips. Discrete and Continuous Dynamical Systems, 2010, 26 (1) : 251-263. doi: 10.3934/dcds.2010.26.251

[15]

Christopher F. Novak. Discontinuity-growth of interval-exchange maps. Journal of Modern Dynamics, 2009, 3 (3) : 379-405. doi: 10.3934/jmd.2009.3.379

[16]

Jon Chaika, Howard Masur. There exists an interval exchange with a non-ergodic generic measure. Journal of Modern Dynamics, 2015, 9: 289-304. doi: 10.3934/jmd.2015.9.289

[17]

Davit Karagulyan. Hausdorff dimension of a class of three-interval exchange maps. Discrete and Continuous Dynamical Systems, 2020, 40 (3) : 1257-1281. doi: 10.3934/dcds.2020077

[18]

Silvére Gangloff, Alonso Herrera, Cristobal Rojas, Mathieu Sablik. Computability of topological entropy: From general systems to transformations on Cantor sets and the interval. Discrete and Continuous Dynamical Systems, 2020, 40 (7) : 4259-4286. doi: 10.3934/dcds.2020180

[19]

Song Wang. Numerical solution of an obstacle problem with interval coefficients. Numerical Algebra, Control and Optimization, 2020, 10 (1) : 23-38. doi: 10.3934/naco.2019030

[20]

Nikolai Edeko. On the isomorphism problem for non-minimal transformations with discrete spectrum. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 6001-6021. doi: 10.3934/dcds.2019262

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (134)
  • HTML views (62)
  • Cited by (0)

Other articles
by authors

[Back to Top]